Psych Central

Go Back   Forums at Psych Central > Mental Health Support > Bipolar



advertisement
Reply
Thread Tools Display Modes
Unread 11-29-2009, 12:04 PM   #1
Junior Member
Harpo1 has no updates.
 
Member Since: Nov 2009
Posts: 7
3 yr Member
Default lamictal

I've been on lamictal for just under two weeks. One week on 25mg and one on 50. It is really helping my moods, but it is quite a trade-off due to the side effects. I have gotten itchy skin, spotting on my skin, and some eye issues. My right eyelid got a red spot on it, and swelled up a bit. I went to my doctor, who didn't think it was a problem, or even related. They advised warm compresses. Now, the swelling is gone, but I'm getting little eye pains. They are not bad, but I am just worried about possible long term damage. Studies seemed to show that there were no cases of eye damage, but had some really complicated language about the drug binding to melonin. I keep getting checked out, and they keep telling me that it is not a problem or it's unrelated, but I find it really fishy that so many unrelated things could be happening right after taking this stuff.
What are your experiences with lamictal? How were the side effects? Any eye problems? I would like to know what other people experienced.
Harpo1 is offline   Reply With Quote
Unread 11-29-2009, 08:36 PM   #2
Grand Member
 
gravyyy's Avatar
gravyyy has no updates.
 
Member Since: Oct 2007
Location: Ohio :(
Posts: 545
My Mood:

5 yr Member
Default Re: lamictal

Lamictal is known to cause, on occasion, a serious skin rash in some people. I never experienced it but know people who did. The majority of the time it wasn't severe causing permanent damage but if these things are happening, especially skin rashes, and you're convinced it's from the Lamictal, perhaps it's worth talking to the doctor and coming off the med. I would agree with you that if the symptoms all started after you started the medication, it's probably from the medication. Good luck with this.
gravyyy is offline   Reply With Quote
Unread 11-29-2009, 09:43 PM   #3
Junior Member
Haze-N-Rave has no updates.
 
Member Since: Nov 2009
Posts: 15
3 yr Member
Default Re: lamictal

It is pretty likely that it is from the Lamictal. I have been on it for a long time, but I didn't get the rash. My doc was concerned specifically with the skin rash more than anything, so I would get it checked out. I don't know how serious it would be though.

The only side-effect I feel is dizziness once in a while.
__________________
Purple is black blooming
- Christopher Smart
Haze-N-Rave is offline   Reply With Quote
Unread 11-29-2009, 11:09 PM   #4
Member
ilazria has no updates.
 
Member Since: Oct 2009
Location: Portland TN
Posts: 68
My Mood:

3 yr Member
Default Re: lamictal

I've been on lamictal for a long time. Been off and gone back on it a couple of times. Each time the major concern was rashes. I was told to check in no matter what kind of rash I got. I'd get a second opinion.
ilazria is offline   Reply With Quote
Unread 11-30-2009, 04:26 AM   #5
Grand Member
 
phoenix47baby's Avatar
phoenix47baby has no updates.
 
Member Since: Sep 2009
Location: Southern California
Posts: 619
My Mood:

3 yr Member
Default Re: lamictal

Doesn't sound good to me. Is this a psychiatrist who is prescribing for you? He/she should know better than to let you get away with skin spots and a problem on your eye which surfaced around the time you starting taking the Lamictal. I would immediately consult with another physician and possibly stop taking this drug.
__________________
Phoenix47
phoenix47baby is offline   Reply With Quote
Unread 11-30-2009, 07:29 AM   #6
Member
 
bipolo's Avatar
bipolo has no updates.
 
Member Since: Apr 2009
Location: Missouri
Posts: 51
My Mood:

5 yr Member
Default Re: lamictal

I was on lamactal 2x and developed severe problems. One was a rash that covered my chest and flu like symptoms that lead to my liver shutting down and the second time was severe flu like symptoms after taking one 25 mg tablet. The radh can mean a very serious life threatening side affect. So study the side affect list and find another doc and consider going off the lamatcil and try something else.
bipolo is offline   Reply With Quote
Unread 11-30-2009, 11:33 AM   #7
Magnate
 
BNLsMOM's Avatar
BNLsMOM is here.
 
Member Since: Apr 2009
Posts: 2,773
3 yr Member
111 hugs
given
PC PoohBah!
Default Re: lamictal

I also just started Lamictal. So far, no rash, but I did notice the feeling like I was coming down with a flu. It was very mild and has subsided. I am taking 25mg every other night, so I guess that is equal to 12.5mg per day. I am sensitive to meds and have strange reactions if I go too fast. I assume if my p-doc thinks that the fluish feeling is not dangerous that I will continue and go up a little bit. I see her Friday.

She says that Lamictal is one of the best drugs out there as long as people can tolerate it.
BNLsMOM is offline   Reply With Quote
Unread 11-30-2009, 12:10 PM   #8
Anonymous32910
Guest
Anonymous32910 has no updates. Edit
 
Posts: n/a
Default Re: lamictal

I also had the flu feeling when I first started taking lamictal, but it didn't last and the longer I went with lamictal, the fewer side effects I felt. THE rash is very rare. I had a rash at one point. I checked with my pdoc and he wasn't concerned with the particular type of rash I had.
  Reply With Quote
Unread 11-30-2009, 05:38 PM   #9
Member
 
Dave255's Avatar
Dave255 has no updates.
 
Member Since: Jul 2009
Location: Canada
Posts: 126
My Mood:

3 yr Member
Default Re: lamictal

Go off it. If it goes away than go back on Lamictal. If it comes back again than it is definitly because of lamictal.
Dave255 is offline   Reply With Quote
Unread 12-01-2009, 12:02 PM   #10
Junior Member
Harpo1 has no updates.
 
Member Since: Nov 2009
Posts: 7
3 yr Member
Default Re: lamictal

Update: My eye seems to be better, and there has been a feeling of the side effects leveling off in the last day or two. I'm not getting the spotting on my skin as much. However, I have been getting these feelings of hot flashes in my face since last night. It seems that other people get the same reaction. I'm getting checked out by a new doctor tomorrow morning. I'll let you know what is happening.
Harpo1 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 09:14 PM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.
SEO by vBSEO

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified